Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 238, NWS Nashville, TN

August 14, 2005Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2005, 7:22 PM CDT for Robertson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2005, 7:22 PM CDT (00:22 UTC)
Expired
Aug 14, 2005, 7:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 7:35 PM CDTTSTM WND DMG5 Sw Cross Plains, TNROOF DAMAGE...TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3194 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 150022
SVROHX
TNC147-150045-
/O.NEW.KOHX.SV.W.0238.050815T0022Z-050815T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROBERTSON COUNTY IN TENNESSEE

* UNTIL 745 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREENBRIER...OR ABOUT 8
  MILES SOUTH OF SPRINGFIELD...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENBRIER BY 730 PM CDT
  RIDGETOP BY 735 PM CDT
  WHITE HOUSE AND 9 MILES SOUTH OF CROSS PLAINS BY 745 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3657 8662 3643 8669 3643 8674 3635 8681
      3639 8689 3638 8694 3646 8697 3654 8667

$$

13
1 follow-up statement
000 
WWUS54 KOHX 150036
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT SUN AUG 14 2005

TNC147-150045-
/O.CON.KOHX.SV.W.0238.000000T0000Z-050815T0045Z/
ROBERTSON TN-
736 PM CDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
SOUTHEASTERN ROBERTSON COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREENBRIER...OR ABOUT
8 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE HOUSE BY 745 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3657 8662 3643 8669 3643 8674 3635 8681
      3639 8689 3638 8694 3646 8697 3654 8667

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:00 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 14, 3:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT SUN AUG 14 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING LL FRONTAL BOUNDARY RUNNING FROM THE SOUTHERN
OH VALLEY DOWN INTO THE CENTRAL PLAINS. WEAK CONVECTIVE BOUNDARY
ALSO SHOWING UP JUST NORTH OF THE CWA. AIRMASS NEAR/ABOVE H8
LITTLE DRIER TODAY ON 12Z RAOB THUS DESPITE WEAK UL TROF TROUGH
OVER THE VICINITY...CONVECTION MUCH LESS WIDESPREAD THAN YESTERDAY.

LL FRONTAL BOUNDARY EXPECTED TO DROP LITTLE FURTHER SOUTH TONIGHT
BUT LOOKS TO REMAIN JUST NORTH/WEST OF THE CWA. THERE SEEMS TO
BE SOME QUESTION HOW FAR SOUTH IT WILL COME ON MONDAY BUT ALL MODELS
ARE SHOWING AN AFTERNOON WIND SHIFT NORTH. THIS MAY BE RESULT OF
VERY WEAK PRE-FRONTAL BOUNDARY AS THERE IS LITTLE IMPACT ON
TEMPS/DEWS.

WEAK WAVE ALONG THE FRONT PROGGED TO BRIEFLY CLOSE OFF MONDAY
AFTERNOON/EVENING...PULLING MAIN BOUNDARY BACK NORTH SOME MONDAY
NIGHT.

CWA WILL REMAIN IN WARM/UNSTABLE SECTOR THROUGH TUESDAY MORNING
AND WITH FRONT MEANDERING IN THE IMMEDIATE VICINITY...WILL CONTINUE
COMBO OF CHANCE/SLIGHT CHANCE THROUGHOUT...LEANING HIGHER POPS
NORTHWEST.

ON TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY GETS A DECENT PUSH
SOUTHWARD FROM SHORTWAVE TURNING ML/UL FLOW MORE NORTHWEST. A
GOOD AMOUNT OF DEEPER MOISTURE IS EXPECTED TO COLLECT ACROSS THE
AREA AS BOUNDARY/UL SHORTWAVE MOVE INTO/OVER THE CWA. THUS...HAVE
UPPED POPS ACROSS THE BOARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  93  73  89 /  30  40  40  50
CLARKSVILLE  73  91  71  88 /  40  40  40  50
CROSSVILLE   67  86  68  83 /  30  40  30  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 14, 5:30 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN AUG 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
STRONG HEATING ACROSS MIDDLE TENNESSEE TODAY WILL SET THE STAGE FOR
SCATTERED THUNDERSTORMS. OUTFLOW BOUNDARIES COULD MOVE SOUTH FROM
BROADER CONVECTION IN THE OHIO VALLEY...WITH A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE. THE BEST CHANCE OF
SEVERE THUNDERSTORMS LIES NORTH OF A LINE FROM CELINA...TO
NASHVILLE...TO A CAMDEN LINE. DAMAGING WINDS AND HEAVY RAINFALL
ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE
BELOW SEVERE LEVELS AT THIS TIME. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THIS
AFTERNOON AND EVENING.

04

In the hours before

Local storm report, Aug 14, 7:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 N MOUNT JULIET        36.26N 86.52W
08/14/2005                   WILSON             TN   TRAINED SPOTTER

            TREES DOWN NEAR CEDAR CREEK ON OLD HICKORY LAKE

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:18 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson27 min
Aug 14, 7:57 PM CDTSevere Thunderstorm WarningOHXWilson33 min
Aug 14, 8:09 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale36 min
Aug 14, 8:30 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson30 min
Aug 15, 2:20 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson40 min
Aug 15, 2:52 PM CDTSevere Thunderstorm WarningOHXSumner23 min
Aug 15, 3:01 PM CDTSevere Thunderstorm WarningOHXTrousdale, Wilson29 min
Aug 15, 3:06 PM CDTSevere Thunderstorm WarningOHXWilson39 min
Aug 15, 4:19 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys26 min
Aug 15, 4:23 PM CDTSevere Thunderstorm WarningOHXFentress34 min
Aug 15, 4:40 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Aug 15, 4:42 PM CDTSevere Thunderstorm WarningOHXDickson33 min
Aug 15, 5:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson32 min
Aug 15, 5:35 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.